Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Burlington, VT

June 28, 2016Clinton County, Essex County, New York; Chittenden County, Franklin County, Grand Isle County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 28, 2016, 4:07 PM EDT for Clinton County, Essex County, New York; Chittenden County, Franklin County, Grand Isle County, Vermont. It was in force for 68 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2016, 4:07 PM EDT (20:07 UTC)
Expired
Jun 28, 2016, 5:15 PM EDT
In force
68 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clinton County, NY, Essex County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 23 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:26 PM EDTHAIL 0.752 Sse Valcour, NYPENNY SIZE HAIL AT AUSABLE POINT CAMPGROUND
Jun 28, 4:45 PM EDTHAIL 0.5South Hero, VTREPORTED BY PUBLIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

014 
WUUS51 KBTV 282007
SVRBTV
NYC019-031-VTC007-011-013-282115-
/O.NEW.KBTV.SV.W.0008.160628T2007Z-160628T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
407 PM EDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
  NORTHWESTERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
  SOUTHWESTERN FRANKLIN COUNTY IN NORTHWESTERN VERMONT...

* UNTIL 515 PM EDT

* AT 407 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  PERU...MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PLATTSBURGH INTERNATIONAL AIRPORT...PERU...GRAND ISLE...SOUTH
  HERO...NORTH HERO...PORT KENT...PEASLEEVILLE...SCHUYLER FALLS...
  KEESEVILLE...AUSABLE CHASM...MALLETS BAY STATE PARK...MONTY
  POINT...WEST MILTON...STAVE ISLAND...CUMBERLAND BAY STATE PARK...
  GRAND ISLE STATE PARK...CARLETON PRIZE...MARBLE ISLAND...CRAB
  ISLAND AND BEANS POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4443 7358 4459 7371 4484 7329 4461 7304
TIME...MOT...LOC 2007Z 239DEG 20KT 4455 7356 

HAIL...1.00IN
WIND...<50MPH
 
$$

LAHIFF
3 follow-up statements
290 
WWUS51 KBTV 282035
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EDT TUE JUN 28 2016

NYC019-031-VTC007-011-013-282115-
/O.CON.KBTV.SV.W.0008.000000T0000Z-160628T2115Z/
CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
435 PM EDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN CLINTON...NORTHEASTERN ESSEX...SOUTHERN GRAND
ISLE...NORTHWESTERN CHITTENDEN AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH HERO...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...PERU...GRAND ISLE...SOUTH HERO...
NORTH HERO...PORT KENT...SCHUYLER FALLS...KEESEVILLE...AUSABLE
CHASM...MALLETS BAY STATE PARK...MONTY POINT...WEST MILTON...STAVE
ISLAND...CUMBERLAND BAY STATE PARK...GRAND ISLE STATE PARK...CARLETON
PRIZE...MARBLE ISLAND...CRAB ISLAND...BEANS POINT AND ALLENS BAY IN
CLINTON COUNTY.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4447 7347 4466 7359 4484 7329 4461 7304
TIME...MOT...LOC 2035Z 249DEG 21KT 4460 7338 

HAIL...1.00IN
WIND...60MPH
 
$$

LAHIFF
353 
WWUS51 KBTV 282059
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
459 PM EDT TUE JUN 28 2016

NYC031-282109-
/O.CAN.KBTV.SV.W.0008.000000T0000Z-160628T2115Z/
ESSEX NY-
459 PM EDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESSEX COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4454 7326 4474 7345 4484 7329 4461 7304
TIME...MOT...LOC 2059Z 237DEG 20KT 4468 7321 

$$

NYC019-VTC007-011-013-282115-
/O.CON.KBTV.SV.W.0008.000000T0000Z-160628T2115Z/
CLINTON NY-GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
459 PM EDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL CLINTON...SOUTHERN GRAND ISLE...NORTHWESTERN
CHITTENDEN AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 459 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAND ISLE...
MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAND ISLE...SOUTH HERO...NORTH HERO...MALLETS BAY STATE PARK...MONTY
POINT...WEST MILTON...SHORT POINT...KNIGHT POINT STATE PARK...
CUMBERLAND BAY STATE PARK...MOONEY BAY...KNIGHT POINT...LADD POINT...
GRAND ISLE STATE PARK...MARBLE ISLAND...HEN ISLAND...BEANS POINT...
MALLETTS BAY...ALLENS BAY IN CLINTON COUNTY...TREADWELL BAY AND
COOPER BAY.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4454 7326 4474 7345 4484 7329 4461 7304
TIME...MOT...LOC 2059Z 237DEG 20KT 4468 7321 

HAIL...1.00IN
WIND...60MPH
 
$$

LAHIFF
927 
WWUS51 KBTV 282110
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
510 PM EDT TUE JUN 28 2016

NYC019-VTC007-011-013-282120-
/O.EXP.KBTV.SV.W.0008.000000T0000Z-160628T2115Z/
CLINTON NY-GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
510 PM EDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLINTON...
SOUTHERN GRAND ISLE...NORTHWESTERN CHITTENDEN AND SOUTHWESTERN
FRANKLIN COUNTIES WILL EXPIRE AT 515 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BURLINGTON.

LAT...LON 4454 7326 4474 7345 4484 7329 4461 7304
TIME...MOT...LOC 2110Z 239DEG 20KT 4470 7316 

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:38 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 28, 2:38 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
238 PM EDT Tue Jun 28 2016

.SYNOPSIS...
A slow moving cold front will continue to move across the North
tonight, triggering heavy rain showers and scattered strong
thunderstorms especially across the champlain valley and vermont.
Scattered showers linger into Wednesday as an upper trough swings
through, but the end of the work week will see a return of warm
and dry conditions.

&&

.NEAR TERM /through wednesay/...
As of 240 PM EDT Tuesday...Showers and thunderstorms continue to
develop as expectd across NE NY and northern VT as a result of
moderate instability and a slow moving cold front moving across
the area and the approach of a vigourous shortwave moving across
the eastern great lakes this afternoon and rest of forecast area
tonight.

Wind dynamics are not that all great with 0-6km shear values in
area of greatest instability 30-35kts yet stronger shear of >45
kts lags behind the instability. Perhaps these winds can tap into
any thunderstorms across northern vt this evening and bring about
localized severe.

Storm motion is expected to be less than 25 kts and with pwats
alg/ahd of frontal boundary in the 1.5 inch vicinity and
unidirectional parallel flow to frontal boundary can expect some
slow-moving training storms.

Upper level dynamics are not too bad with h25 jet of 80+ kts
moving across northern vt between 03-09z and potentially may be in
favored coupled jet streak which may bring some enhancement to
keep upper vertical motion going in rich pwats.

Therefore...some concern for localized 2-3+ inch rainfall and
despite dry antecedent conditions very localized flooding. Weather
Prediction Center mesoscale precipitation discussion issued
earlier today confirms our concerns.

Again...very localized and for many a much welcomed drink of
water.

Light/calm wind and lots of low-level moisture will likely
promote some patchy fog where it rains and some patchy dense fog
in climo favored adrndks and central/eastern mtn/river valleys.

Upper trough centered across vt on wednesday with some diurnal
heating accounting for some sct -shra and possible tsra...esp in
eastern vt wednesday afternoon.

&&

.SHORT TERM /WEDNESDAY night THROUGH THURSDAY NIGHT/... As of 240PM
EDT Tuesday...surface high pressure moves in wed ngt and continues
through thursday night. Dry weather with seasonable temperatures
on thu and some valley fog possible wed night and to lesser extent
thu night.&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 240 PM EDT Tuesday...important holiday weekend forecast and
for the most part it looks good for holiday celebrations.

Another northern stream upper trough rotates across eastern great
lakes into north country late fri-fri ngt-sat morning. Airmass
more stable thus not impacts as witnessing/expected today/tonight
but enough heating for some showers and possible thunderstorms
late fri (esp ny) and showers fri ngt and some leftover showers
esp in northern sections on sat.

On sunday...still under the influence of closed low in northern
quebec and cyclonic flow across area. Models differ slightly on
the resultant outcome but cant rule out a possible shower sun aftn
but thunder not expected.

On monday...upper low and trough axis shifting ene away from area
thus should be sunny...dry and seasonable and this will continue
into tuesday as well.

Therefore...not expecting any heat related issues nor thunderstorm
concerns for holiday festivities at this time but always remember
to check the latest forecasts.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Through 18Z Wednesday...Stage set for developing heavy showers
and thunderstorms along a cold front, starting around 18z
kslk/kplb and then advancing eastward into VT terminals. mvfr/ifr
with heavy rain showers and thunderstorms and some turbulance
associated with thunderstorms. Aft 06z...shower activity
diminishes but lots of llvl moisture should allow for MVFR/IFR
cigs and vsby due to fog. Aft 12z wed...vfr with perhaps some
instability -shra.

Outlook 18z Wednesday through Saturday...

18z Wednesday through 00z Thursday...Generally VFR, possible
brief MVFR in diurnal showers.

00z Thursday through 12z Friday...VFR with IFR/LIFR radiational
fog at MPV and SLK.

12z Friday through 12z Saturday...VFR trending MVFR/IFR as a cold
front sparks showers/possible t-storms.

Saturday onward...VFR/MVFR with chances for scattered showers.

&&

.HYDROLOGY...
As of 235 pM EDT Tuesday... Risk of heavy rainfall remains in
place for rest of this afteroon/tonight. Low-level wind fields
parallel to the cold front should lead to training of convective
cells, and if persistent enough may trigger areas of isolated
flash flooding. PWAT values are not excessively high but are
around 1.4-1.6". Flash flood guidance (FFG) is also fairly high
given the relative dryness of late. 1 hour FFG is roughly
1.8-2.4", and 3 hour FFG is 2.3-3.0". It might be hard to see that
amount of rain in just 1 hour, but if we've got a slow moving line
with repeated cells moving across an area for 3 hours, that 3 hour
FFG is not too hard to achieve. Any flash flooding would be
localized to small basins or small urban and mountainous
locations. Larger main-stem river flooding is not expected.
Forecast QPF values through tonight range from 1 to 1.5", but
could be higher in more localized and persistent cell training.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...SLW/AL
NEAR TERM...SLW/AL
SHORT TERM...SLW
LONG TERM...SLW
AVIATION...SLW
HYDROLOGY...Loconto/slw
Hazardous weather outlook, Jun 28, 5:11 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
511 AM EDT TUE JUN 28 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-290915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
511 AM EDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WITH LOCALIZED HEAVY
RAINFALL ARE EXPECTED TO DEVELOP ON TUESDAY. THE PRIMARY FOCUS FOR
THUNDERSTORMS WILL BE FROM THE ADIRONDACK MOUNTAINS EASTWARD INTO
VERMONT, FROM ABOUT THE NOON HOUR ONWARD. THE PRIMARY THREAT
ASSOCIATED WITH THE STRONGER STORMS WILL BE VERY HIGH RAINFALL
RATES, FOLLOWED BY LOCALLY GUSTY WINDS, SMALL HAIL, AND DANGEROUS
CLOUD TO GROUND LIGHTNING. ISOLATED FLASH FLOODING IS POSSIBLE,
ESPECIALLY ACROSS VERMONT WHERE THE HEAVIEST RAINFALL IS EXPECTED
TO OCCUR.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS POTENTIAL SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 28, 12:49 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1249 PM EDT TUE JUN 28 2016

NYZ027-028-030-031-281730-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-EASTERN CLINTON-WESTERN CLINTON-
1249 PM EDT TUE JUN 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON AND
NORTHEASTERN FRANKLIN COUNTIES...

AT 1248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHATEAUGAY...
MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHATEAUGAY...BURKE...ELLENBURG DEPOT...CHURUBUSCO...ELLENBURG...
EARLVILLE...BURKE CENTER...HARRIGAN...BRAINARDSVILLE AND ELLENBURG
CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4490 7373 4479 7413 4495 7424 4499 7414
      4500 7381
TIME...MOT...LOC 1648Z 242DEG 20KT 4491 7409

LAHIFF
Special weather statement, Jun 28, 2:18 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
218 PM EDT TUE JUN 28 2016

VTZ012-019-281915-
WINDSOR-EASTERN RUTLAND-
218 PM EDT TUE JUN 28 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WINDSOR AND EAST CENTRAL
RUTLAND COUNTIES...

AT 218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KILLINGTON...
MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROYALTON...BARNARD...BRIDGEWATER...POMFRET...WOODSTOCK...
KILLINGTON...PLYMOUTH...QUECHEE...SILVER LAKE STATE PARK...GIFFORD
WOODS STATE PARK...SOUTH ROYALTON...EAST BARNARD...SOUTH POMFRET...
TAFTSVILLE...WEST BRIDGEWATER...PLYMOUTH UNION...QUEECHEE STATE
PARK...BRIDGEWATER CORNERS...GIFFORDS WOODS STATE FOREST PARK AND
CALVIN COOLIDGE STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4351 7276 4366 7289 4386 7255 4363 7236
TIME...MOT...LOC 1818Z 239DEG 8KT 4363 7274

LAHIFF
Local storm report, Jun 28, 3:30 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             2 WSW PERU              44.57N  73.57W
06/28/2016  M0.50 INCH       CLINTON            NY   CO-OP OBSERVER

&&

EVENT NUMBER BTV1600534

FOLLENSBEE
Local storm report, Jun 28, 3:33 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
333 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             PERU                    44.58N  73.53W
06/28/2016  M1.00 INCH       CLINTON            NY   PUBLIC

&&

EVENT NUMBER BTV1600535

FOLLENSBEE
Special weather statement, Jun 28, 3:53 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT TUE JUN 28 2016

VTZ002-016-282100-
EASTERN FRANKLIN-WESTERN FRANKLIN-
353 PM EDT TUE JUN 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY...

AT 353 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
SHELDON...MOVING EAST AT 20 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...RICHFORD...SHELDON...BERKSHIRE...ENOSBURG FALLS...
MONTGOMERY...LAKE CARMI STATE PARK...HIGHGATE FALLS...EAST
BERKSHIRE...ENOSBURG CENTER...EAST SHELDON...NORTH ENOSBURG...SOUTH
RICHFORD...MORSES LINE...SHELDON SPRINGS...EAST FRANKLIN...WEST
ENOSBURG...NORTH SHELDON...HIGHGATE CENTER AND SHELDON JUNCTION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4490 7255 4482 7305 4497 7311 4502 7296
      4501 7261
TIME...MOT...LOC 1953Z 253DEG 19KT 4491 7298

LAHIFF
Local storm report, Jun 28, 4:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
405 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             10 N ST. ALBANS         44.96N  73.08W
06/28/2016  E0.75 INCH       FRANKLIN           VT   PUBLIC

&&

EVENT NUMBER BTV1600536

FOLLENSBEE

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:28 PM EDTSpecial Weather StatementBTVClinton62 min
Jun 28, 12:49 PM EDTSpecial Weather StatementBTVClinton41 min
Jun 28, 1:14 PM EDTSevere Thunderstorm WarningBTVClinton, Essex61 min
Jun 28, 4:32 PM EDTFlash Flood WarningBTVClinton, Essex, Franklin4 hr
Jun 28, 6:46 PM EDTSpecial Weather StatementBTVSt. Lawrence59 min
Jun 28, 6:57 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence63 min
Jun 28, 7:36 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence54 min
Jun 28, 2:18 PM EDTSpecial Weather StatementBTVWindsor57 min
Jun 28, 3:53 PM EDTSpecial Weather StatementBTVFranklin67 min
Jun 28, 5:49 PM EDTFlash Flood WarningBTVFranklin, Lamoille, Orleans4 hr
Jun 28, 6:56 PM EDTSpecial Weather StatementBTVCaledonia, Essex, Orleans49 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.